MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with elecsys syphilis on a cobas e 801 analytical unit.The patient sample resulted in syphilis values of 5.26 coi (reactive), 5.28 coi (reactive), and 5.27 coi (reactive).The patient received an rpr test and this was found to be non-reactive.The complained patient sample was tested with a fluorescent treponemal antibody test at an outside laboratory and the result was non-reactive.Based on the patient's clinical presentation, they did not receive treatment.
 
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.There was no indication of a reagent performance issue.A review of alarm trace data showed sample clot detection, sample short, and abnormal aspiration alarms around the time of the event.These are indicators of poor sample quality.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.All initially reactive samples should be redetermined in duplicate with the elecsys syphilis assay.If cutoff index values <1.00 are found in both cases, the samples are considered negative for anit-tp antibodies.Initially reactive samples giving cutoff index values of = 1.00 in either of the retests are considered repeatedly reactive.Repeatedly reactive samples must be supplemented according to recommended confirmatory algorithms.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24777710
Report Number1823260-2026-01237
Device Sequence Number17675851
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number88102301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale